Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 146, NWS Pueblo, CO

August 10, 2009El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 10, 2009, 6:54 PM MDT for El Paso County, Colorado. It was in force for 66 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2009, 6:54 PM MDT (00:54 UTC)
Expired
Aug 10, 2009, 8:00 PM MDT
In force
66 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County El Paso County, CO

What was reported inside it

TimeReportWhereRemark
Aug 10, 6:55 PM MDTHAIL 1.55 S Air Force Academy, CO
Aug 10, 6:57 PM MDTHAIL 0.883 Sse Air Force Academy, CO
Aug 10, 6:57 PM MDTHAIL 12 S Air Force Academy, CO
Aug 10, 6:59 PM MDTHAIL 1.255 S Air Force Academy, CO
Aug 10, 7:02 PM MDTHAIL 14 Sse Air Force Academy, CO
Aug 10, 7:02 PM MDTHAIL 1.54 Sse Air Force Academy, CO
Aug 10, 7:03 PM MDTHAIL 13 Sse Air Force Academy, CO
Aug 10, 7:03 PM MDTHAIL 1.53 Sse Air Force Academy, CO
Aug 10, 7:06 PM MDTHAIL 14 Sse Air Force Academy, COHAIL BEGAN 703 PM.
Aug 10, 7:16 PM MDTHAIL 0.755 Ne Colorado Springs, CO
Aug 10, 7:25 PM MDTHAIL 0.754 Nnw Peterson Afb, CO
Aug 10, 8:10 PM MDTHAIL 1.254 Ese Schriever Afb, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 4:43 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
2968 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 110054
SVRPUB
COC041-110200-
/O.NEW.KPUB.SV.W.0146.090811T0054Z-090811T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
654 PM MDT MON AUG 10 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES COLORADO SPRINGS...

* UNTIL 800 PM MDT...

* AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EXTREME NORTHWESTERN COLORADO SPRINGS...AND WAS MOVING TOWARD THE
  EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NORTHERN COLORADO SPRINGS.
  PETERSON AFB.
  BLACK FOREST.
  SCHRIEVER AFB.
  PEYTON.
  FALCON.
  ELLICOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR EAST CENTRAL COLORADO.

&&

LAT...LON 3875 10435 3882 10493 3900 10497 3913 10449
      3913 10443
TIME...MOT...LOC 0054Z 266DEG 8KT 3893 10487

$$
4 follow-up statements
000 
WWUS55 KPUB 110100
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
700 PM MDT MON AUG 10 2009

COC041-110200-
/O.CON.KPUB.SV.W.0146.000000T0000Z-090811T0200Z/
EL PASO CO-
700 PM MDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...

AT 657 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS CENTERED NEAR WEST CENTRAL COLORADO
SPRINGS...AND WAS MOVING TOWARD THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTHERN COLORADO SPRINGS.
  PETERSON AFB.
  BLACK FOREST.
  SCHRIEVER AFB.
  PEYTON.
  FALCON.
  ELLICOTT.

AT 655 PM A NATIONAL WEATHER SERVICE SPOTTER SAW HALF DOLLAR SIZE 
HAIL 5 MILES SOUTH OF THE AIR FORCE ACADEMY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR EAST CENTRAL COLORADO.

&&

LAT...LON 3875 10435 3882 10493 3900 10497 3913 10449
      3913 10443
TIME...MOT...LOC 0059Z 266DEG 8KT 3892 10484

$$
000 
WWUS55 KPUB 110113
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT MON AUG 10 2009

COC041-110200-
/O.CON.KPUB.SV.W.0146.000000T0000Z-090811T0200Z/
EL PASO CO-
713 PM MDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...

AT 710 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR NORTH CENTRAL COLORADO SPRINGS...AND WAS MOVING TOWARD
THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  PETERSON AFB.
  NORTH CENTRAL COLORADO SPRINGS.
  BLACK FOREST.
  SCHRIEVER AFB.
  PEYTON.
  FALCON.
  ELLICOTT.

FROM 655 PM THROUGH 707 PM...NATIONAL WEATHER SERVICE SPOTTERS SAW 
HAIL THE SIZE OF QUARTER TO PING PONG BALLS 3 TO 5 MILES SOUTH AND 
SOUTH SOUTHEAST OF THE AIR FORCE ACADEMY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR EAST CENTRAL COLORADO.

&&

LAT...LON 3875 10435 3882 10493 3900 10497 3913 10449
      3913 10443
TIME...MOT...LOC 0112Z 255DEG 9KT 3893 10478

$$
000 
WWUS55 KPUB 110126
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
726 PM MDT MON AUG 10 2009

COC041-110200-
/O.CON.KPUB.SV.W.0146.000000T0000Z-090811T0200Z/
EL PASO CO-
726 PM MDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR CENTRAL EL PASO COUNTY...

AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR CENTRAL COLORADO SPRINGS...AND WAS MOVING TOWARD THE
EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  PETERSON AFB.
  EAST CENTRAL COLORADO SPRINGS.
  FALCON.
  SCHRIEVER AFB.
  PEYTON.
  ELLICOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR EAST CENTRAL COLORADO.

&&

LAT...LON 3875 10435 3881 10482 3903 10486 3913 10449
      3913 10443
TIME...MOT...LOC 0126Z 275DEG 11KT 3890 10472

$$
000 
WWUS55 KPUB 110136
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
736 PM MDT MON AUG 10 2009

COC041-110200-
/O.CON.KPUB.SV.W.0146.000000T0000Z-090811T0200Z/
EL PASO CO-
736 PM MDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR CENTRAL EL PASO COUNTY...

AT 735 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR EAST CENTRAL COLORADO SPRINGS...AND WAS MOVING TOWARD
THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  EAST CENTRAL COLORADO SPRINGS.
  FALCON.
  SCHRIEVER AFB.
  PEYTON.
  ELLICOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR EAST CENTRAL COLORADO.

&&

LAT...LON 3875 10435 3880 10472 3905 10476 3913 10449
      3913 10443
TIME...MOT...LOC 0136Z 269DEG 12KT 3890 10467

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:01 PM MDT, 53 minutes earlier.

Area forecast discussion, Aug 10, 6:01 PM MDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
601 PM MDT MON AUG 10 2009

.UPDATE...

HAVE UPDATED GRIDS/ZONES TO REFLECT BASICALLY ZERO POPS ACROSS THE
LOWER ARKANSAS THIS EVENING. DESPITE HAVING NO RADAR OR RELIABLE
MODEL DATA...LOOK OUT THE WINDOW TELLS THE STORY WITH LITTLE CU
DEVELOPMENT OVR THE MTS AND CLEAR SKIES OVR THE PLAINS. 18Z NAM
AND GFS BOTH INSIST ON DEVELOPING PRECIP WITH ERLY PUSH OVR THE
PLAINS LATE TONITE...SO WILL LEAVE IN ISOLD POPS FOR THE OVERNIGHT
PERIOD. ROSE

&&

.PREV DISCUSSION... /ISSUED 246 PM MDT MON AUG 10 2009/

SHORT TERM...
(TONIGHT AND TUESDAY)

..ISOLATED SVR POSSIBLE ONCE AGAIN LATE...

CURRENTLY...MORE MOISTURE ALOFT IS NOTED OVER THE REGION TODAY AS
COMPARED TO THIS TIME YDAY. QUITE A BIT MORE CLOUDS ARE NOTED BOTH
OVER THE MTNS AND PLAINS. SFC DWPTS ARE IN THE 50S TO LOWER 60S. ALL
AREAS ON THE PLAINS HAVE UPSLOPE FLOW. WAT VAP IMGY INDICATES A
TROGH AXIS EXTENDING FROM JUST WEST OF RAPID CITY TO JUST EAST OF
SALT LAKE AND THEN SSW TOWARDS S NEVADA. THIS TROUGH IS MOVG EAST.
SPC MESOANALYSIS OVER THE REGION IS INDICATING MLCAPE OF ABOUT 1000
J/KB WITH ABOUT 50 UNITS OF CIN. DEEP SHEAR IS RUNNING ABOUT 30-40
KNOTS.

REST OF TODAY/TONIGHT...SHOULD SEE A FEW MORE TSRA OVER THE REGION
LATE THIS AFTERNOON AND EVENING AS COMPARED TO YDAY AFTERNOON/LAST
NIGHT. BETTER LLVL MSTR IS IN PLACE AND SHORT WAVE SHOULD HAVE MORE
OF AN EFFECT OVER THE AREA LATE THIS AFTERNOON AND EVENING. BELIEVE
BEST AREAS TO SEE PRECIP WILL BE THE RIDGES...BOTH THE PALMER DVD
AND RATON MESA AREAS. TSRA ARE ALREADY NOTED OVER THE S SANGRES
ALONG WITH SOME SHOWERS OVER THE FAR SE PLAINS. CONVECTION IS ALSO
BEGINNING FROM PIKES PEAK NWD. WITH SHEAR AND CAPE IN PLACE...A FEW
STRONGER STORMS WILL BE LIKELY. SPC RECENTLY ISSUED AN MD FOR AREAS
JUST N OF THE PUB CWA.

ACTIVITY SHOULD MOVE SLOWLY EAST THROUGH THE EVENING. WITH PV LOBE
CONTINUING OVER THE REGION TONIGHT...SOME CONVECTION MAY LINGER WELL
INTO THE EARLY MORNING HOURS OVER THE FAR E PLAINS. SIMILAR TO LAST
NIGHT...THIS CONVECTION COULD BE ON THE STRONGER SIDE.

TUESDAY...RESIDUAL MSTR WILL LINGER OVER THE PLAINS WHILE IT WILL
LIKELY REMAIN DRY OVER THE MTNS. FLOW ALOFT TOMORROW WILL BE
WEAKENING AND WILL BECOME NW AS HEIGHTS CONTINUE TO RISE OFF TO
OUR WEST. OVERALL...EXPECT THUNDER CHANCES TOMORROW TO BE ISOLD AT
BEST...WITH THE BEST CHANCES DOWN OVER THE RATON MESA REGION.
TEMPS TOMORROW WILL BE ABOUT A COUPLE DEGREES WARMER THAN TODAY.

LONG TERM...
(TUESDAY NIGHT THROUGH NEXT MONDAY)

LATEST COMPUTER MODELS/SIMULATIONS/FORECAST SOUNDINGS CONTINUE TO
SUPPORT IDEA OF UPPER RIDGING REMAINING OVER NEW MEXICO/FAR WEST
TEXAS FROM TUESDAY NIGHT INTO FRIDAY BEFORE UPPER RIDGING BREAKS
DOWN AS SEVERAL UPPER SYSTEMS MOVE ACROSS IDAHO AND MONTANA FROM
FRIDAY INTO NEXT MONDAY.

IN ADDITION...NORTHERLY SURGES ARE PROJECTED TO MOVE ACROSS MAINLY
EASTERN PORTIONS OF THE CWFA ON SATURDAY AND POSSIBLY AGAIN BY
NEXT MONDAY. MODEL PROJECTIONS SUGGEST THAT ENOUGH ATMOSPHERIC
MOISTURE WILL BE OVER/NEAR CWFA TO ALLOW ISOLATED MAINLY AFTERNOON
AND EVENING POPS OVER MOST AREAS DURING THE LONG TERM.

AT THIS JUNCTURE...IT APPEARS THAT THE HIGHEST PRECIPITATION
POTENTIAL DURING THE LONG TERM WILL OCCUR ON TUESDAY
NIGHT...THURSDAY AND SATURDAY. INCREASED GRADIENT WINDS MAY BE
NOTED TUESDAY NIGHT...THURSDAY NIGHT...FRIDAY NIGHT AND THEN AGAIN
ON SUNDAY NIGHT. TEMPERATURES REMAINING AT OR A CATEGORY OR TWO
ABOVE MID-AUGUST CLIMATOLOGICAL AVERAGES ARE ALSO ANTICIPATED DURING
THE LONGER TERM.

AVIATION...

BESIDES THE THREAT OF ISOLD TSRA ACROSS KCOS AND KPUB LATER TODAY
AND TOMORROW AFTERNOON...THERE COULD BE A CHANCE OF LOW CIGS ONCE
AGAIN ACROSS THE TWO TAF SITES AGAIN TONIGHT. FOR NOW...I AM NOT AS
CONFIDENT ABOUT LOW CLOUDS TONIGHT AS I WAS YDAY. HOWEVER...I WILL
WAIT UNTIL THE 18 GUIDANCE COMES IN TO DECIDED WHAT TO DO ABOUT
CIGS. FOR NOW...I AM PLANNING TO AT LEAST MENTION LOW CLOUDS IN THE
TAFS FROM ROUGHLY 10-15Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/44
Hazardous weather outlook, Aug 10, 6:36 AM MDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
636 AM MDT MON AUG 10 2009

COZ058>089-093>099-111245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
636 AM MDT MON AUG 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF THE EASTERN
MOUNTAINS AND EASTERN PLAINS TODAY AFTER MIDDAY...THEN BECOME MORE
SCATTERED IN NATURE ACROSS THE PALMER DIVIDE...AND EL
PASO...TELLER...OTERO AND KIOWA COUNTIES THIS EVENING AFTER 6 PM MDT
THROUGH LATE TONIGHT. THE MAIN THREATS FROM THESE STORMS WILL BE
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. HOWEVER...ONE OR
TWO OF THE STORMS THAT DEVELOP OVER THE PALMER DIVIDE REGION LATE
THIS AFTERNOON AND EVENING COULD BECOME SEVERE...POTENTIALLY
PRODUCING LARGE HAIL...AND EVEN A TORNADO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTHEAST
MOUNTAINS AND PLAINS IN THE AFTERNOON AND EVENING HOURS. THERE IS A
CHANCE THAT ONE OR TWO OF THE STORMS COULD BECOME SEVERE TUESDAY EVENING
OVER THE SOUTHEAST PLAINS...WITH HAIL THE SIZE OF QUARTERS AND
WIND GUSTS IN EXCESS OF 60 MPH. ON WEDNESDAY ISOLATED THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE ENTIRE AREA. FOR THURSDAY AND
FRIDAY...ISOLATED STORMS WILL BE POSSIBLE ACROSS THE
MOUNTAINS...HIGH VALLEYS AND THE INTERSTATE 25 CORRIDOR. THEN ON
SATURDAY AND SUNDAY THERE WILL AGAIN BE CHANCES FOR THUNDERSTORMS
ACROSS THE ENTIRE AREA...WITH THE BEST CHANCES BEING OVER AND NEAR
THE MOUNTAINS. THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL
BE LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH. HOWEVER SOME OF THE
STRONGER STORMS MAY ALSO PRODUCE HAIL UP TO THE SIZE OF PENNIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 4 PM MDT FOR THE AREA NORTH OF HIGHWAY 50...AND FROM
EASTERN FREMONT COUNTY AND TELLER COUNTY EAST TO THE COLORADO AND
KANSAS BORDER.

27/28

In the hours before

Special weather statement, Aug 10, 4:32 PM MDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
432 PM MDT MON AUG 10 2009

COZ074-088-094-102300-
EASTERN LAS ANIMAS COUNTY-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN
7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW
7500 FT-
432 PM MDT MON AUG 10 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF SUGARITE...OR 23 MILES SOUTHEAST
OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  TRINCHERA.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:56 PM MDTSevere Thunderstorm WarningPUBEl Paso64 min
Aug 10, 8:58 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo47 min
Aug 10, 11:31 PM MDTSevere Thunderstorm WarningPUBCrowley, Pueblo59 min
Aug 11, 12:51 AM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo54 min
Aug 11, 1:08 AM MDTSevere Thunderstorm WarningPUBBaca97 min
Aug 11, 1:43 AM MDTSevere Thunderstorm WarningPUBLas Animas, Otero, Pueblo92 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.